Alert archive / Tennessee / River Flood Warnings in 2018
River Flood Warning 25, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 15, 2018, 5:22 AM EDT for Hamilton County, Tennessee; Dade County, Georgia. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2018, 5:22 AM EDT (09:22 UTC)
- Expired
- Apr 16, 2018, 6:40 AM EDT
- In force
- 25 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dade County, GA, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 14.01 ft at Apr 15, 2018, 4:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
584
WGUS42 KFFC 150922
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
522 AM EDT Sun Apr 15 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC083-TNC065-152322-
/O.NEW.KFFC.FL.W.0025.180415T0922Z-000000T0000Z/
/ENGG1.1.ER.180415T0831Z.180415T0900Z.000000T0000Z.UU/
522 AM EDT Sun Apr 15 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Lookout Creek near New England.
* From early this morning until further notice.
* At 5AM Sunday the stage was 12.4 feet...and rising.
* Flood stage is 12 feet.
* At 12 feet...Flood Stage is reached and minor flooding begins.
Flooding begins along Sells Lane in Trenton...Mason Road near
Rising Fawn...and Creek Road near New England. In addition...minor
flooding of pasture and grazing land begins along the flood plain.
Minor flooding of the creek can also be expected much further
downstream as it crosses the Tennessee border into the Tiftona
area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$6 follow-up statements
093
WGUS82 KFFC 151038
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
638 AM EDT Sun Apr 15 2018
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
GAC083-TNC065-160038-
/O.EXT.KFFC.FL.W.0025.000000T0000Z-180416T1800Z/
/ENGG1.1.ER.180415T0831Z.180415T1800Z.180416T1200Z.UU/
638 AM EDT Sun Apr 15 2018
...The Flood Warning continues for
The Lookout Creek near New England.
* Until Monday afternoon.
* At 6AM Sunday the stage was 13 feet...and rising.
* Minor flooding is forecast to continue.
* Flood stage is 12 feet.
* The river will continue rising to near 14.5 feet by this afternoon.
The river will fall below flood stage by Monday afternoon.
* At 15 feet...Minor flooding continues to expand along Sells Lane
in Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. These roads and other roads with creeks flowing into
Lookout Creek will flood causing the roads to be closed. The water
will be a few feet deep on portions of these roads. Also minor
flooding will continue to expand downstream as the creek crosses
the Tennessee border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$991
WGUS82 KFFC 151406
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1006 AM EDT Sun Apr 15 2018
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
GAC083-TNC065-160405-
/O.EXT.KFFC.FL.W.0025.000000T0000Z-180416T0840Z/
/ENGG1.1.ER.180415T0831Z.180415T1345Z.180416T0240Z.UU/
1006 AM EDT Sun Apr 15 2018
...Flood Warning extended until late tonight...The Flood Warning
continues for The Lookout Creek near New England.
* Until late tonight.
* At 10 AM Sunday the stage was 13.5 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by tonight.
* At 12 feet...Flood Stage is reached and minor flooding begins. Flooding begins along Sells Lane in Trenton...Mason Road near Rising Fawn...and Creek Road near New England. In addition...minor flooding of pasture and grazing land begins along the flood plain. Minor flooding of the creek can also be expected much further downstream as it crosses the Tennessee border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$929
WGUS82 KFFC 151707
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
107 PM EDT Sun Apr 15 2018
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
GAC083-TNC065-160707-
/O.EXT.KFFC.FL.W.0025.000000T0000Z-180416T1845Z/
/ENGG1.1.ER.180415T0831Z.180415T1800Z.180416T1245Z.UU/
107 PM EDT Sun Apr 15 2018
...Flood Warning extended until Monday afternoon...The Flood Warning
continues for The Lookout Creek near New England.
* Until Monday afternoon.
* At 12 PM Sunday the stage was 13.7 feet...and rising slowly.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12 feet.
* The river will continue rising to near 14.5 feet by this afternoon.
The river will fall below flood stage tomorrow morning.
* At 13 feet...Minor flooding expands along Sells Lane in
Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. All these roads will be closed. Also minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$080
WGUS82 KFFC 152138
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
538 PM EDT Sun Apr 15 2018
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
GAC083-TNC065-161138-
/O.CON.KFFC.FL.W.0025.000000T0000Z-180416T1845Z/
/ENGG1.1.ER.180415T0831Z.180415T2030Z.180416T1245Z.UU/
538 PM EDT Sun Apr 15 2018
The Flood Warning continues for
The Lookout Creek near New England.
* Until Monday afternoon.
* At 530 PM Sunday the stage was 14 feet...and falling.
* Minor flooding will continue.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by Monday
morning.
* At 13 feet...Minor flooding expands along Sells Lane in
Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. All these roads will be closed. Also minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$892
WGUS82 KFFC 160257
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1057 PM EDT Sun Apr 15 2018
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
GAC083-TNC065-161656-
/O.EXT.KFFC.FL.W.0025.000000T0000Z-180416T1825Z/
/ENGG1.1.ER.180415T0831Z.180415T2030Z.180416T1225Z.UU/
1057 PM EDT Sun Apr 15 2018
...Flood Warning extended until Monday afternoon...The Flood Warning
continues for
The Lookout Creek near New England.
* Until Monday afternoon.
* At 10 PM Sunday the stage was 13.5 feet...and falling.
* Minor flooding will continue.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by Monday
morning.
* At 13 feet...Minor flooding expands along Sells Lane in
Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. All these roads will be closed. Also minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$518
WGUS82 KFFC 161040
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
640 AM EDT Mon Apr 16 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
GAC083-TNC065-161110-
/O.CAN.KFFC.FL.W.0025.000000T0000Z-180416T1825Z/
/ENGG1.1.ER.180415T0831Z.180415T2030Z.180416T0955Z.UU/
640 AM EDT Mon Apr 16 2018
The Flood Warning is cancelled for
The Lookout Creek near New England.
* This takes effect immediately.
* Until this afternoon.
* At 6AM Monday the stage was 11.97 feet...and falling.
* Flood stage is 12.0 feet.
* The river will continue to fall.
* At 12.0 feet...Flood Stage is reached and minor flooding begins.
Flooding begins along Sells Lane in Trenton...Mason Road near
Rising Fawn...and Creek Road near New England. In addition...minor
flooding of pasture and grazing land begins along the flood plain.
Minor flooding of the creek can also be expected much further
downstream as it crosses the Tennessee border into the Tiftona
area.
* This crest compares to a previous crest of 12.1 feet on Dec 7 2011.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 15, 3:40 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 15, 3:40 AM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 340 AM EDT Sun Apr 15 2018 .SHORT TERM /Today through Monday/... Line of showers and a few thunderstorms finally moving across the forecast area this morning from west to east. Surface based CAPE per latest SPC mesoanalysis shows just about all available energy is confined to the gulf coast region and no signs of spreading north. There is some elevated CAPE over the local region however and is allowing for occasional lightning with the line of showers. Overall though, despite the strong winds aloft, severe threat has diminished and will likely need to wait until activity shifts east this afternoon over Central GA to take advantage of increased instability. Latest models given timing of the system are only able to allow recovery of CAPE values to around 500 J/KG over central GA this afternoon. Could be enough to produce an isolated strong or severe storm but overall severe threat looks to reside east of the local forecast area for the remainder of today. Regardless of the ultimate instability realized, winds at 925mb will be impressive this afternoon across the eastern tier with 50 kts depicted right off the surface. Would not be surprised to see some trees come down even in the shower activity later this morning into the early afternoon. Much colder temps coming into the overnight period behind the front. Winds will remain elevated as well however and to go along with the cloud cover, not sold on some of the freezing temps guidance is projecting. Looks very spotty under the best scenario and will hold off on any freeze watch for now. Wrap around moisture will be a concern with the falling temps as well and have now included a light mix of rain and snow through Monday morning with less than a tenth of an inch accumulations. Winds will be hard to nail down as far as the timing of the highest gusts. Certainly some increase Sunday evening but temporary enough that I think we can hold off on any advisories until Monday afternoon. Deese .LONG TERM /Monday Night through Saturday/... The storm system/cold front that will impact the region today will be well east by the start of the long term. The stacked low pressure system associated with the front will eventually move off the New England coast by mid-week helping to usher in surface high pressure to our south and weak mid-level ridging. Given this expect pleasant conditions Tuesday with temperatures around climo (low/mid 70s with mid 60s across the higher terrain). As the high shifts off the FL coast, expect increased WAA and temperatures rebounding into the upper 70s to low 80s. The mid-level ridge will translate further east off the coast with the next weak trough pivoting through the Great Lakes region by early Thursday. This surface low will drag a weak front through the region with little in the way of moisture associated with it. Kept slight change POPs in, but we will be lucky to see that given the dynamics and stronger kinematics further north. The front crosses the region by Thursday late afternoon with high pressure coming down from the upper midwest, eventually moving eastward into the mid-Atlantic through the upcoming weekend. Temperatures on Thursday will be a few degrees above climo with the front bringing temperatures back down to climo Friday and Saturday. It should be a fairly nice weekend, at least the first half. Models start to diverge a bit with the next system, although the 00Z ECMWF is coming more in line with the GFS. This is beyond the long term (next Sunday/Monday), so the models have time to get their act together. 26 && AVIATION... 06Z UPDATE... Showers and thunderstorms just moving into then state and will be a slow go before affecting the west most terminals later this morning. Timing looks on track and TEMPO groups well situated to capture TSRA initially with first band and then the potential for IFR in continued -SHRA for the remainder of the morning hours. Gradual clearing and then the winds will become an issue with gusts nearing 30 kts through Sunday evening and into the overnight period. //ATL CONFIDENCE...06Z UPDATE... Medium on IFR potential. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 68 41 56 39 / 100 20 0 0 Atlanta 65 40 56 42 / 100 10 0 0 Blairsville 63 35 47 33 / 100 30 10 0 Cartersville 63 39 54 38 / 100 10 5 0 Columbus 67 41 62 43 / 100 5 0 0 Gainesville 65 40 53 39 / 100 20 0 0 Macon 70 42 62 41 / 100 20 0 0 Rome 61 38 54 38 / 100 10 5 0 Peachtree City 65 40 58 39 / 100 10 0 0 Vidalia 77 46 63 45 / 90 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....26 AVIATION...Deese
Hazardous weather outlook, Apr 15, 5:02 AM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 502 AM EDT Sun Apr 15 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 502 AM EDT Sun Apr 15 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue to move across north and central Georgia during the morning hours. Some storms could become strong to severe during the late morning into the early afternoon, mainly east of a line from Macon to Athens. These storms will be capable of producing damaging winds and even a brief tornado. Locally heavy rainfall could lead to minor flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated but spotters are encouraged to report any damage or significant weather through the early morning hours Sunday.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:29 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 46 min |
| Apr 14, 9:02 PM EDT | Special Weather Statement | FFC | Haralson | 13 min |
| Apr 14, 9:15 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Polk | 30 min |
| Apr 14, 9:45 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 30 min |
| Apr 14, 9:49 PM EDT | Special Weather Statement | FFC | Gordon, Murray, Whitfield | 26 min |
| Apr 15, 9:08 AM EDT | Special Weather Statement | FFC | Crisp, Dooly | 37 min |
| Apr 15, 9:47 AM EDT | Special Weather Statement | FFC | Bleckley, Crisp, Dooly, Houston, Macon, Pulaski and 1 more | 28 min |
| Apr 15, 9:51 AM EDT | Special Weather Statement | FFC | Schley, Sumter | 24 min |
| Apr 15, 10:18 AM EDT | Special Weather Statement | FFC | Dooly, Houston, Pulaski | 42 min |
| Apr 15, 10:26 AM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon, Peach | 26 min |
| Apr 15, 10:34 AM EDT | Special Weather Statement | FFC | Telfair | 26 min |
| Apr 15, 11:02 AM EDT | Special Weather Statement | FFC | Jones, Twiggs | 43 min |
| Apr 15, 11:05 AM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 25 min |
| Apr 15, 11:18 AM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 42 min |
| Apr 15, 11:51 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs, Treutlen | 39 min |
| Apr 15, 12:10 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 50 min |
| Apr 15, 2:34 PM EDT | Special Weather Statement | FFC | Newton | 26 min |
| Apr 15, 3:40 PM EDT | Special Weather Statement | FFC | Banks, Jackson | 35 min |
Nearby
River Flood Warnings in Tennessee, 2018River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.